Research article Special Issues

A stochastic linear-quadratic differential game with time-inconsistency

  • Received: 14 September 2021 Revised: 14 December 2021 Accepted: 07 February 2022 Published: 11 May 2022
  • We consider a general stochastic linear-quadratic differential game with time-inconsistency. The time-inconsistency arises from the presence of quadratic terms of the expected state as well as state-dependent term in the objective functionals. We define an equilibrium strategy, which is different from the classical one, and derive a sufficient condition for equilibrium strategies via a system of forward-backward stochastic differential equation. When the state is one-dimensional and the coefficients are all deterministic, we find an explicit equilibrium strategy. The uniqueness of such equilibrium strategy is also given.

    Citation: Qinglong Zhou, Gaofeng Zong. A stochastic linear-quadratic differential game with time-inconsistency[J]. Electronic Research Archive, 2022, 30(7): 2550-2567. doi: 10.3934/era.2022131

    Related Papers:

  • We consider a general stochastic linear-quadratic differential game with time-inconsistency. The time-inconsistency arises from the presence of quadratic terms of the expected state as well as state-dependent term in the objective functionals. We define an equilibrium strategy, which is different from the classical one, and derive a sufficient condition for equilibrium strategies via a system of forward-backward stochastic differential equation. When the state is one-dimensional and the coefficients are all deterministic, we find an explicit equilibrium strategy. The uniqueness of such equilibrium strategy is also given.



    加载中


    [1] R. H. Stroz, Myopia and inconsistency in dynamic utility maximization, Rev. Econ. Stud., 23 (1955), 165–180. https://doi.org/2295722
    [2] E. Phelps, R. A. Pollak, On second-best national saving and game-equilibrium growth, Rev. Econ. Stud., 35 (1968), 185–199. https://doi.org/2296547
    [3] E. Phelps, The indeterminacy of game-equilibrium growth, in Altruism, Morality and Economic theory, Russell Sage Foundation, NewYork, 1975, 87–105.
    [4] P. Krusell, A. Smith, Consumption-savings decisions with quasi-geometric discounting, Econometrica, 71 (2003), 365–375. https://doi.org/10.1111/1468-0262.00400 doi: 10.1111/1468-0262.00400
    [5] C. Harris, D. Laibson, Dynamic choices of hyperbolic consumers, Econometrica, 69 (2001), 935–957. https://doi.org/10.1111/1468-0262.00225 doi: 10.1111/1468-0262.00225
    [6] L. Karp, Non-constant discounting in continuous time, J. Econ. Theory, 132 (2007), 577–568. https://doi.org/10.1016/j.jet.2005.07.006 doi: 10.1016/j.jet.2005.07.006
    [7] L. Karp, I. H. Lee, Time-consistent policies, J. Econ. Theory, 112 (2003), 353–364. https://doi.org/10.1016/S0022-0531(03)00067-X
    [8] I. Ekeland, From ramsey to thom: a classical problem in the calculus of variations leading to an implicit differential equation, Discrete and Continuous Dynamical Systems, 28 (2010), 1101–1119. https://doi.org/10.3934/dcds.2010.28.1101 doi: 10.3934/dcds.2010.28.1101
    [9] I. Ekeland, A. Lazrak, Being serious about non-commitment: subgame perfect equilibrium in continuous time, arXiv: math/0604264.
    [10] I. Ekeland, A. Lazrak, Equlibrium policies when preferences are time-inconsistent, arXiv: math/0808.3790.
    [11] I. Ekeland, A. Lazrak, The golden rule when preferences are time-inconsistent, Math. Financial Econ., 4 (2010), 29–55. https://doi.org/10.1007/s11579-010-0034-x doi: 10.1007/s11579-010-0034-x
    [12] I. Ekeland, Y. Long, Q. Zhou, A new class of problems in the calculus of variations, Regul. Chaotic Dyn., 258 (2013), 553–584. https://doi.org/10.1134/S1560354713060014 doi: 10.1134/S1560354713060014
    [13] I. Ekeland, L. Karp, R. Sumaila, Equilibrium management of fisheries with overlapping altruistic generations, 2011. Available from: http://www.ceremade.dauphine.fr/~ekeland/Articles/Karp.pdf.
    [14] J. Yong, A deterministic linear quadratic time-inconsistent optimal control problems, Math. Control. Relat. Fields, 1 (2011), 83–118. https://doi.org/10.3934/mcrf.2011.1.83 doi: 10.3934/mcrf.2011.1.83
    [15] I. Ekeland, T. Pirvu, Investment and consumption without commitment, Math. Financial Econ., 2 (2008), 57–86. https://doi.org/10.1007/s11579-008-0014-6 doi: 10.1007/s11579-008-0014-6
    [16] S. R. Grendadier, N. Wang, Investment under uncertianty and time-inconsistent preferences, J. Financ. Econ., 84 (2007), 2–39. https://doi.org/10.1016/j.jfineco.2006.01.002 doi: 10.1016/j.jfineco.2006.01.002
    [17] T. Björk, A. Murgoci, A theorey of markovian time inconsistent stochastic control problem, Financ. Stoch., 18 (2014), 545–592. https://doi.org/10.1007/s00780-014-0234-y doi: 10.1007/s00780-014-0234-y
    [18] T. Björk, A. Murgoci, X. Zhou, Mean-variance portfolio optimization with state-dependent risk aversion, Math. Financ., 24 (2014), 1–24. https://doi.org/10.1111/j.1467-9965.2011.00515.x doi: 10.1111/j.1467-9965.2011.00515.x
    [19] S. Basak, G. Chabakauri, Dynamic mean-variance asset allocation, Rev. Econ. Stud., 23 (2010), 2970–3016. https://doi.org/10.1093/rfs/hhq028 doi: 10.1093/rfs/hhq028
    [20] Y. Hu, H. Jin, X. Zhou, Time-inconsistent stochastic linear-quadratic control, SIAM J. Control Optim., 50 (2012), 1548–1572. https://doi.org/10.1137/110853960 doi: 10.1137/110853960
    [21] Y. Hu, H. Jin, X. Zhou, Time-inconsistent stochastic linear–quadratic control: Characterization and uniqueness of equilibrium, SIAM J. Control Optim., 55 (2017), 1261–1279. https://doi.org/10.1137/15M1019040 doi: 10.1137/15M1019040
    [22] A. Bensoussan, K. C. J. Sung, S. C. P. Yam, Linear-quadratic time-inconsistent mean field games, Dyn. Games Appl., 3 (2013), 537–552. https://doi.org/10.1007/s13235-013-0090-y doi: 10.1007/s13235-013-0090-y
    [23] J. Martín-Solano, Group inefficiency in a common property resource game with asymmetric players, Econ. Lett., 136 (2015), 214–217. https://doi.org/10.1016/j.econlet.2015.10.002 doi: 10.1016/j.econlet.2015.10.002
    [24] X. Zhou, J. Yong, Stochastic controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, NewYork, 1999.
    [25] S. Peng, A general stochastic maximm principle for optimal control problems, SIAM J. Control Optim., 28 (1990), 966–979. https://doi.org/10.1137/0328054 doi: 10.1137/0328054
  • Reader Comments
  • © 2022 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(1234) PDF downloads(67) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog